MAUDE Adverse Event Report: BECTON, DICKINSON & CO. BD VACUTAINER® K3 EDTA (K3E) 12MG BLOOD COLLECTION TUBES; BLOOD SPECIMEN COLLECTION DEVICE

BECTON, DICKINSON & CO. BD VACUTAINER® K3 EDTA (K3E) 12MG BLOOD COLLECTION TUBES; BLOOD SPECIMEN COLLECTION DEVICE
Catalog Number 366450
Medical Device Problem Code Device Contamination with Chemical or Other Material (2944)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 06/27/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported that bd vacutainer® k3 edta (k3e) 12mg blood collection tubes had dark clumps in the tube which are possibly foreign material.No report of injury or medical intervention.No report of blood exposure to mucous membrane.
 
Additional Manufacturer Narrative
Investigation summary: bd received samples from the customer facility for investigation.The samples were evaluated and the customer's indicated failure mode for foreign matter with the incident lot was observed.A review of the device history record was completed for the incident lot and, based on this review, all product specifications and requirements for lot release were met; there were no related quality non-conformances during manufacturing of the product.Investigation conclusion: based on evaluation of the customer samples, the customer¿s indicated failure mode for foreign matter with the incident lot was observed.Root cause description: based on the investigation, the most likely root cause was determined to be related to a manufacturing issue.Rationale: complaints received for this device and reported condition will continue to be tracked and trended.Information will be captured on trend reports and monitored.The bd business team regularly reviews the collected data for identification of emerging trends.
 
Event or Problem Description
 
Event or Problem Description
 
Additional Manufacturer Narrative
Correction: due to an it issue beginning on 7/3/2018, previously filed emdrs did not contain required fields.This supplemental emdr is filed to provide the following omitted fields: event attributed to: other.Device single use?: no.Device returned to manufacturer: yes.

Brand Name
BD VACUTAINER® K3 EDTA (K3E) 12MG BLOOD COLLECTION TUBES
Common Device Name
BLOOD SPECIMEN COLLECTION DEVICE
Manufacturer (Section D)
BECTON, DICKINSON & CO.
150 south 1st avenue
broken bow NE 68822
MDR Report Key7698915
Report Number1917413-2018-03031
Device Sequence Number11424080
Product Code JKA
UDI-Device Identifier50382903664509
UDI-Public50382903664509
Combination Product (Y/N)N
Initial Reporter StateUT
Initial Reporter CountryUS
PMA/510(K) Number
PREAMENDMENT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source other,user facility
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/16/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date12/31/2019
Device Catalogue Number366450
Device Lot Number7340829
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/03/2018
Initial Date Received by Manufacturer 06/27/2018
Supplement Date Received by Manufacturer06/27/2018
06/27/2018
Initial Report FDA Received Date07/18/2018
Supplement Report FDA Received Date08/01/2018
09/28/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;